Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 178, NWS Mobile, AL

July 16, 2006Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 16, 2006, 12:05 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2006, 12:05 PM CDT (17:05 UTC)
Expired
Jul 16, 2006, 12:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 93 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 161706
SVRMOB
FLC091-113-161745-
/O.NEW.KMOB.SV.W.0178.060716T1705Z-060716T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1205 PM CDT SUN JUL 16 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  OKALOOSA COUNTY IN NORTHWEST FLORIDA
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 1245 PM CDT

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MUNSON...OR ABOUT 20 MILES WEST OF CRESTVIEW...AND MOVING EAST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALLIVER AND BAKER BY 1245 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3090 8697 3073 8702 3060 8669 3088 8662

$$
1 follow-up statement
000 
WWUS54 KMOB 161737
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1234 PM CDT SUN JUL 16 2006

FLC113-161744-
/O.CAN.KMOB.SV.W.0178.000000T0000Z-060716T1745Z/
SANTA ROSA FL-
1234 PM CDT SUN JUL 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA COUNTY IS
CANCELLED...

THE SEVERE STORM HAS MOVED EAST INTO OKALOOSA COUNTY.  OTHER STRONG 
STORMS PERSIST ACROSS SANTA ROSA COUNTY...SOME LIKELY PRODUCING 
GUSTY WINDS AROUIND 45 MPH AND FREQUENT LIGHTNING STRIKES.  
SCATTERED STRONG THUNDERSTORMS WILL REMAIN A POSSIBLITY OVER 
SANTA ROSA COUNTY THROUGH THE LATE AFTERNOON HOURS.  

STAY TUNED FOR LATER UPDATES AND STATEMENTS FROM THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3088 8678 3069 8678 3068 8665 3092 8655

$$

FLC091-161745-
/O.CON.KMOB.SV.W.0178.000000T0000Z-060716T1745Z/
OKALOOSA FL-
1234 PM CDT SUN JUL 16 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM CDT FOR 
OKALOOSA COUNTY...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CANNON TOWN...OR ABOUT 9 MILES NORTHWEST OF CRESTVIEW...
MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF HOLT BY 1240 PM CDT
  MILLIGAN AND 7 MILES SOUTHWEST OF PEADEN BY 1245 PM CDT

OTHER STRONG THUNDERSTORMS ARE STRENGTHENING INLAND OF THE MARY 
ESTHER AND FORT WALTON AREAS...MOVING TOWARDS THE NICEVILLE AREA AND 
THE WESTERN SECTIONS OF CHOCTAWHATCHEE BAY.  PERSONS IN THESE AREAS 
SHOULD BE ALERT FOR POSSIBLE SEVERE WEATHER WARNINGS FOR THEIR AREA 
AS WELL.  

LAT...LON 3088 8678 3069 8678 3068 8665 3092 8655

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:15 AM CDT, 8 hours 50 minutes earlier.

Area forecast discussion, Jul 16, 3:15 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT SUN JUL 16 2006

.SHORT TERM...LARGE UPPER HIGH PRESSURE DOMINATES MOST OF THE
COUNTRY...EXCEPT OVER THE SOUTHEAST STATES WHERE A TROUGH IS MOVING
SOUTH ALONG THE EASTERN PERIPHERY. THIS TROUGH IS ALSO REFLECTED IN
THE LOW LEVELS...INCLUDING THE SURFACE PRESSURE FIELDS...WHICH
EXTENDS FROM THE CAROLINA COAST ACROSS CENTRAL ALABAMA. THE TROUGH
WILL CONTINUE TO MIGRATE SLOWLY SOUTH AND THE GFS DEVELOPS A WEAK
AREA OF LOW PRESSURE ACROSS THE FORECAST AREA THIS AFTERNOON. THESE
FEATURES...COMBINED WITH ABOVE NORMAL ATMOSPHERIC MOISTURE...WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP AGAIN TODAY.
A FEW STORMS SHOULD REMAIN INTO THE EVENING HOURS AS THE TROUGH
NEARS. KMOB AND KEVX RADARS DETECTING ISOLATED SHOWERS BEGINNING TO
REDEVELOP OVER THE COASTAL WATERS. THIS PRECIPITATION WILL EXPAND IN
COVERAGE OFFSHORE EARLY THIS MORNING...AND DEVELOP INLAND THROUGHOUT
THE DAY. HOT TEMPERATURES AGAIN THIS AFTERNOON WITH HIGHS REACHING
THE LOW TO MID 90S...WITH HEAT INDEX VALUES IN THE LOW 100S. /22

&&

.LONG TERM...(MONDAY THROUGH SATURDAY). THE WEAK LOW OVER THE CWFA
...POSITIONED ALONG OR NEAR A WEAK FRONTAL BOUNDARY STALLED ACROSS
THE SE CONUS AND CENTRAL GULF STATES...FILLS AND DRIFTS WEST ALONG
THE WEAKENING BOUNDARY THROUGH MIDWEEK. ALOFT WEAK MIDLEVEL FORCING
IS NOTED BOTH MON AND TUE BY THE GFS AND NAM MAINLY IN THE FORM OF A
SHEAR ZONE FROM THE H5 TROF LIFTING OFF TO THE NE. WITH THIS AND
BETTER MOISTURE CONVERGENCE NEAR THE EXISTING SFC BOUNDARY BETTER
RAIN CHANCES CAN BE EXPECTED FOR MUCH OF THE CWFA THROUGH MIDWEEK.
ALTHOUGH THE CURRENT MAVMOS DEPICTS LIKELY POPS FOR MOST SOUTHERN
SECTIONS OF THE CWFA ON MON WILL OPT TO LEAN TOWARDS THE SLIGHTLY
LOWER MET GUIDANCE FOR NOW. WILL CONTINUE TO USE THE CURRENT MEX
GUIDANCE FOR TEMPS THROUGH THE PD. /32

&&

.MARINE...SURFACE TROUGH EXTENDING FROM THE CAROLINA COAST ACROSS
CENTRAL ALABAMA WILL MOVE CLOSER TO THE COAST TODAY. THIS WILL BRING
A MORE WESTERLY COMPONENT TO THE WIND FLOW TODAY AND MONDAY. THE LOW
WILL GRADUALLY MOVE TOWARD THE SOUTHERN PLAINS BY MIDWEEK AS A RIDGE
OF HIGH PRESSURE RESUMES CONTROL ACROSS THE SOUTHEAST STATES. A
LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW SHOULD THEN RESUME BY
MIDWEEK. /22

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  76  92  76 /  50  30  50  30
PENSACOLA   93  77  90  77 /  50  30  40  30
DESTIN      92  80  90  79 /  50  30  40  30
EVERGREEN   95  73  94  73 /  40  30  40  30
WAYNESBORO  96  73  98  74 /  40  30  40  30
CAMDEN      97  75  96  75 /  30  20  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 16, 5:10 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT SUN JUL 16 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
510 AM CDT SUN JUL 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SOUTH OF A WEAK
FRONTAL BOUNDARY THAT WILL MOVE FROM CENTRAL ALABAMA INTO THE
NORTHERN PORTIONS OF THE OUTLOOK AREA. THE COMBINATION OF INCREASING
INSTABILITY AND A WEAK DISTURBANCE MOVING SOUTHWEST ACROSS THE AREA
WILL FAVOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. ONCE THE
STRONGER STORMS DEVELOP...THEY WILL MOVE SOUTH TOWARD THE COAST AT
10 TO 15 MPH.

THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL UP TO PENNY
SIZE. IN ADDITION...VERY HEAVY RAINS WITH LOCAL RAINFALL AMOUNTS
BETWEEN 2 AND 3 INCHES IN A SHORT PERIOD OF TIME AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL LIKELY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING
THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND
OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING.

THE PROBABILITY OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED ONLY ON AN ISOLATED BASES...MAINLY DURING THE AFTERNOON.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:38 PM CDTMarine Weather StatementMOB2 hr
Jul 16, 3:40 PM CDTSpecial Marine WarningMOB65 min
Jul 16, 4:45 PM CDTSpecial Marine WarningMOB90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.